MAUDE Adverse Event Report: ARTHREX, INC. BLURR, 5.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BLURR, 5.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BLURR, 5.0MM X 13CM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported, that during a shoulder arthroscopic procedure, when the surgeon was burring the accromium, the burr ar-8500bl, inner blade snapped in half, at the base of the shaver.The broken fragment was isolated to the shaver and the case was complete by using another ar-8500bl without further issue.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8500bl blurr was received for investigation.Visual inspection identified that the inner rod had broken proximal to the inner hub component.It was determined that approximately 5.6" of the inner rod had broken off.The connection point between the outer tube and the outer hub was noticeably bent.Material analysis indicated that the inner rod met all as-received specifications.As such, the observed condition is consistent with user applied mechanical forces, such as through prying/leveraging against bone/hard tissue.

Brand Name
BLURR, 5.0MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11302264
Report Number1220246-2021-02567
Device Sequence Number5036618
Product Code GFF
UDI-Device Identifier00888867043749
UDI-Public00888867043749
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberBLURR, 5.0MM X 13CM
Device Catalogue NumberAR-8500BL
Device Lot Number12300988
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;